Depression/Mental Health Expert Forum
Setraline Withdrawal
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Setraline Withdrawal
I stopped taking this medication over one week ago. Since then, I have had a sinus infection, vomiting, dirrehea, extreme anger and a little mania. I was taking 100mg I am afraid to get back on it because I finally can feel emotions again. I was diagnosed with post postpartum depression after the birth of my second child. Can all these side effects be related to stopping the drug? Any suggestions?
Discussion is closed
Cancel
2 Answers
Page 1 of 1
242532 tn?1269553979
Some of those symptoms could be fromt he withdrawal, particularly the anger and mania, but it's hard to be more specific without know how long you were on the medication and how you stopped. You should have stopped over a three week  period of weaning, but if you didn't , then the symptoms are much more severe.  What you can do is go back on a small dose, the smallest possible that might reverse the symptoms, then wean yourself off gradually.
Discussion is closed
Cancel
Avatar universal
Hi
I responded to your post yesterday but then deleted my comments as I didn't know how appropriate they were.
I hate seeing people ask questions and getting no answers.

People sometimes get sick when their defenses or immunity is low.  This could be due to stress and/ or fatigue, etc.

Nausea and vomiting are listed as side-effects to many medications.  It seems plausible that one would also experience them when with-drawing.

I think the mood symptoms could be normal -also you're experiencing things again after having previously taken medication.

Was stopping the medication a joint decision (one between your doctor and yourself) or did you make this decision yourself?

Ideally you should go through a taper and side-effects should be limited.  I would be really concerned that the underlying issues haven't resolved.

Monitor your symptoms and if they continue or concern you then speak to your doctor.

J
Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank